Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 8, NWS San Angelo, TX

October 14, 201714 counties in Texas

NWS San Angelo, TX issued this wind advisory at Oct 14, 2017, 2:12 PM CDT for 14 counties in Texas. It took effect at Oct 15, 2017, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2017, 2:12 PM CDT (19:12 UTC)
In effect from
Oct 15, 2017, 1:00 AM CDT
Expired
Oct 15, 2017, 7:00 AM CDT
In force
6 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Coke County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The Dyess AFB radar (KDYX), 85 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2017-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2017-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-369 J/kg
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

744 
WWUS74 KSJT 141912
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
212 PM CDT Sat Oct 14 2017

.A cold front will move through West Central Texas late the
evening and produce strong, north winds.

TXZ049-054-064>066-071>073-098-099-113-114-127-128-150400-
/O.NEW.KSJT.WI.Y.0008.171015T0600Z-171015T1200Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-Haskell-
Throckmorton-Jones-Shackelford-Taylor-Callahan-
Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, 
ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, 
EDEN, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, 
ALBANY, ABILENE, CLYDE, BAIRD, and CROSS PLAINS
212 PM CDT Sat Oct 14 2017

...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY...

The National Weather Service in San Angelo has issued a Wind
Advisory, which is in effect from 1 AM to 7 AM CDT Sunday. 

* TIMING...1 AM to 7 AM

* WINDS...North 25 to 35 mph with gusts to 40 mph.

* IMPACTS...Hazardous driving conditions, especially on west to
  east roadways such as Interstate 20 and Highway 87. Loose
  objects will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
1 follow-up statement
049 
WWUS74 KSJT 150348 AAA
NPWSJT

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service San Angelo TX
1048 PM CDT Sat Oct 14 2017

.A cold front will move through West Central Texas late the
evening and produce strong, north winds.

TXZ049-054-064>066-071>073-098-099-113-114-127-128-151200-
/O.CON.KSJT.WI.Y.0008.171015T0600Z-171015T1200Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-Haskell-
Throckmorton-Jones-Shackelford-Taylor-Callahan-
Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, 
ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, 
EDEN, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, 
ALBANY, ABILENE, CLYDE, BAIRD, and CROSS PLAINS
1048 PM CDT Sat Oct 14 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY...

* TIMING...1 AM to 7 AM

* WINDS...North 25 to 35 mph with gusts to 40 mph.

* IMPACTS...Hazardous driving conditions, especially on west to 
  east roadways such as Interstate 20 and Highway 87. Loose 
  objects will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Oct 14, 1:12 PM CDT, 1 hour earlier.

Area forecast discussion, Oct 14, 1:12 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service San Angelo TX
112 PM CDT Sat Oct 14 2017

.AVIATION...
/18Z TAFS/

Look for very challenging flight weather to develop tonight and
continue into tomorrow morning. Another cold front, this one
likely the strongest one so far this Fall, will push across West
Central Texas tonight. This front will move, from the north, into
our Big Country counties around midnight, and by 12Z, it should be
at or just south of our Interstate 10 corridor. Expect a rapid
wind shift and increase, with this front. Some areas may have
sustained winds, from the north, around 25 knots, with possible
gusts to 40 knots. In addition, this front will initiate
thunderstorms, which always bring their own special flight
challenges. After the front moves south of our Interstate 10
corridor, expect mainly showers, with perhaps a few thunderstorms.

&&

.PREV DISCUSSION... /issued 639 AM CDT Sat Oct 14 2017/

AVIATION...
/12Z TAFS/

Brief MVFR ceilings expected for a couple hours this morning
across SJT and SOA airports as a low level jet transports moisture
northward. Expect stronger winds to mix down this afternoon, with
gusts to 25 kt possible. A cold front will move into the area
after midnight, reaching ABI around 07Z, SJT/BBD around 09Z and
SOA/JCT near 12Z. Thunderstorms will be possible for northern
areas with the front, so included brief VCTS for ABI. Expecting
mainly light rain and showers for areas to the south. Gusty north
winds and MVFR ceilings develop behind the front toward sunrise.

08

PREV DISCUSSION... /issued 416 AM CDT Sat Oct 14 2017/

SHORT TERM...
(Today and Tonight)

A cold front and associated good chance of thunderstorms are the
main concerns for the short term forecast.  Today will be another
warm day, as brief low clouds this morning dissipate quickly and
leave plenty of time for afternoon heat. We should see temperatures
climb into the lower 90s, with breezy afternoon conditions.  A cold
front will then move southward quickly late tonight, bringing a
good chance of thunderstorms, with a few marginally severe across
the northern Big Country. Expect winds to be the main threat with
the storms as the front sweeps quickly southward across the whole
are before sunrise Sunday. Behind the front, we will see cloudy
skies, strong north winds, and noticeably cooler temperatures in
the 50s.

LONG TERM...
(Sunday through Friday)

A cold front will be south of the area around sunrise Sunday.
Scattered showers and isolated thunderstorms may linger behind the
front, especially across the southern half of the area. Skies will
clear from north to south during the afternoon hours, with most
locations becoming mostly clear by mid to late afternoon. Gusty
north winds can be expected behind the cold front on Sunday. Highs
will be well below seasonal normals, in the mid to upper 60s.
Surface high pressure will settle across the area Sunday night into
Monday moring, resulting in light winds. This along with mostly
clear skies and a dry airmass will set the stage for ideal
radiational cooling conditions. Morning low temperatures will
generally be in the mid 40s, although a few low lying locations may
drop into the lower 40s. Pleasant weather is in store on Monday,
with highs mainly in the lower 70s.

Warmer temperatures are forecast on Tuesday, with most locations
approaching the mid 70s to near 80 degrees. Temperatures Wednesday
through Friday will generally be in the 80s, with overnight lows in
the mid 50s to lower 60s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 54  67  43  70 /  80  20   0   0
San Angelo 	 56  68  43  73 /  60  30   5   0
Junction 	 61  71  45  73 /  30  40   5   0
Brownwood 	 57  68  44  72 /  70  30   0   0
Sweetwater 	 52  67  45  69 /  70  20   0   0
Ozona      	 57  66  44  72 /  40  30   5   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Oct 14, 5:18 AM CDT, 8 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
518 AM CDT Sat Oct 14 2017

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-151030-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
518 AM CDT Sat Oct 14 2017

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

Thunderstorms are expected to develop late tonight as a cold
front moves into the area. A few storms may become severe mainly
along and north of a Haskell to Throckmorton line as the front
approaches around midnight. The biggest threat from these storms will
be strong, damaging winds, which could break tree limbs and blow
around loose objects. Frequent lightning and heavy rainfall will
also be likely with these storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

08

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.